MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that ppg st mary¿s portsmouth has identified a bacterial infection affecting their ophthalmology patients.At this time, it is not known whether the infection is related to the company¿s lenses, but the hospital has notified all ophthalmology suppliers as a precaution.Through follow up we learned that a total of five patients were affected by suspected endophthalmitis, specific dates below.All five patients were treated with intravitreal antibiotics, oral and topical antibiotics and one patient also required topical steroids.As we cannot rule out any products, all suspect products are reported with all interventions provided.At present there are no long-term effects on the patient's vision and no further interventions have been required.On (b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.On (b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.On (b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.On (b)(6) 2026: intravitreal antibiotics, steroids and topical antibiotics only.On (b)(6) 2026: intravitreal antibiotics, oral and topical antibiotics only.No further information has been provided.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section b3: date of event: date unknown, as information was requested but not provided.Section d4: model#, catalogue#, expiration date, udi#, serial#: unknown/not provided.Section d6a: implant date: not applicable to suspect device.Section d6b: explant date: not applicable to suspect device.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25453181
Report Number3012236936-2026-000158
Device Sequence Number10340399
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown